taking100mg of sythroid and my doctor agreed to let me try cytomel 25 with my sythroid. i feel so tired wil this eventuly quit, and when will i feel all the energy and weight loss everyone else talks about
When your doctor added the Cytomel, did he decrease the Synthroid to compensate? 25 mcg of Cytomel is a rather hefty dose.
Cytomel (or any T3 meds) have a quicker effect than Synthroid. T3 is very fast-acting and quickly neutralized by your body if not used promptly. It doesn't have to build up in your body like T4 meds (Synthroid) do.
Are you splitting your Cytomel into two doses?
Your energy will most likely improve with the Cytomel. Any thyroid meds just ALLOW you to lose weight, they don't cause you to lose weight. You still have to diet and exercise.
Can you post your most recent FT3, FT4 (and their reference ranges) and TSH results?
yes my doctor lowered my sythroid it was 125 mg now its 100 , i feel dead . she dosnt know much about it she just agreed with me to let me try it because i have been dealing with hypothyroid for about 15 years and i still have a the side effects of hypothyroid.
I read that Cytomel is four times as potent as Synthroid. So lowering your Synthroid by 25 and putting you on 25 of Cytomel doesnt compute right. I was recently on 175mcg of Synthoid and lowered to 150mcg of Synthroid and the dr added only 5mcg of Cytomel. Maybe get a second opionion. Try asking the thyroid dr on the expert sight.
On what basis did you think you needed cytomel? What are your latest lab results for TSH, FT3 and FT4? If you have the lab report, please post the results, along with their ranges. Do you have Hashimoto's?
I agree that 25 mcg cytomel is a pretty hefty dose to add to 100 mcg synthroid. I *do* take cytomel and when I first started it I had been on 100 mcg synthroid; my endo lowered me to 50 mcg levo, and added 10 mcg cytomel. I was later dropped to 5 mcg cytomel and my levo was upped to 75 mcg. I am currently alternating 75 mcg with 88 mcg levo and still on the 5 mcg cytomel.
I've read that synthroid/levo should be lowered by about 25 mcg for each 5 mcg cytomel added. So your synthroid was not lowered nearly enough to add 25 mcg cytomel.
Are you taking the whole 25 mcg cytomel at one time or splitting it throughout the day? If you are taking it all at once, you may have periods in which you feel very hyper -- and don't forget, fatigue and lack of energy can be symptoms of EITHER hypO or hypER. Even if you are splitting the dose throughout the day, you could still become hyper with that high a dose.
goolarra is right about cytomel being fast acting, so you should see improvement almost immediately as far as energy, etc, but it still took several months before my FT3 levels actually came up to mid range. Also, don't look for it to change your weight much unless you are eating a sensible diet and getting some exercise. I've been on it for almost a year and I still struggle with my weight, even though I never had a weight problem before becoming hypo.
It sounds like your doctor may not know very much about cytomel and/or thyroid issues -- you might want to think about finding another one to handle your thyroid.
Wow, finally found someone who feels tired on cytomel. I was kinda getting frustrated because everyone else feels energy! although I have only been on it for 3 days i don't think it is helping much. my FT3 level was 286. pre synthroid 50 it was 230 range is 230-450. doc has upped my sythroid to 75 and added 25mcg's of cytomel which on other post you guys are saying NO WAY. so I have been cutting the pill in 1/4's. so that is about 6.25 mcg's of cytomel twice a day. I also cut the sythroid. should i just take the 25mcg of cytomel ? twice a day, cut in half i mean instead of 1/4's ? my t3 was low and the t4 was at the top end of the range at 1.8.
I, personally, would give it a couple more weeks, at least, before adding any more Cytomel (stay at 12.5 mcg total) It is fast-acting, but even if it does bring your FT3 up rather quickly, you are going to continue having symptoms for a while until your body heals. Are you still taking 75 mcg Synthroid, split. or are you just taking 37.5, altogether? If you start making changes back and forth too quickly, you will end up with absolutely no idea what's going on and what's working and what's not. Don't forget that that 12.5 mcg Cytomel is equivalent to about 50 mcg Synthroid, so you've made a big change.
I agree with goolarra also, and in addition, I'd like to point out --- everyone seems to think that they will have "instant energy" with cytomel. I've been taking it for almost a year and I can honestly say "that is not necessarily the case". Although it DOES make me feel a lot better than the levo alone, I still have periods during which I feel extremely fatigued and tired or sleepy. Although you should see "improvement", cytomel may not be the only thing you need for fatigue and lack of energy.
There have been times when I've had to look beyond my thyroid for issues that could cause problems. In my case, my vitamin b12 levels are low as well. In addition to my thyroid med(s), I also self inject b12 every 2 weeks; without it, I still wouldn't be navigating hardly at all. Maybe you should look into something like that. Ask your doctor -- there are simple blood tests that can tell you if there are other issues going on.
My insurance has paid for all of mine so far, but I suppose it would depend on the plan you have, as well as a diagnosis. I have pernicious anemia (b12 deficiency) so I am currently and will be on shots for the rest of my life, so it needs to be monitored periodically. I'm also deficient in vitamin D, zinc and a couple others - suspected deficiency is usually the basis for the testing.
I doubt whether insurance would pay to have it done just for "kicks and giggles", but if you have symptoms and your doctor can/will justify it -- what have you got to lose? You might try contacting your insurance co to be sure...
There are some comments about the Cytomel, and having Hashimoto, I have decided to add my opinion..I was diagnosed 5 years ago, and still have a hard time to control it. I am taking NT 2 grains /day, which is 120 mg , in addition, I am on 25 mcg of Cytomel breaking it twice /day 12.5 mg. There is NO one cookie cut for everyone here, the "formula " for Synthroid/Cytomel is only something doctors go by as the INITIAL orientation for the prescription, if patient was never on Cytomel before and with very mild symptoms. Some patients, like me, need larger dose, and the RATIO Synthroid/Cytomel does not always work the same for everyone. So, you cannot say " you need more or less of Cytomel, as your doctor does not know what he is doing..." You, as a patient, should feel and know what symptoms you still have and do your labs and typer medications accordingly. That is it. There is no one medication or combination of meds that is suitable for all of us, the same goes for doses of Cytomel. It takes time and trial and error for all this to figure out, unfortunately, but you are , already, a lucky one, since your doctor prescribes Cytomel, as many endo WOULD NOT do that.Thank you.
This is a very old thread and only a few of us are even still active on the forum.
Of course, everyone is different and medications/dosages must be tailored to individual needs; however, there are some "rules of thumb" to get started with. Many doctors are not familiar with cytomel (or any T3 med) and have not the slightest idea how to dose or adjust, either the cytomel or the levo being taken with it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.